Lamictal withdrawal: Insomnia

I thought the wine was working but I guess isn’t or I didn’t have enough. No matter, I’m out of the light blush anyway.

It’s nearly 4 in the morning and I crawled in bed sometime between 11:30 and 12. Reasonable bedtime for this nightowl. But I’m not sleepy. Not at all. Laying I’m bed for 4 hours ends up being restless. I’m surprised I can blog at all but this is really mindless drivel since I’m not doing much else other than typing this post out via the Typepad app for the iPhone.

Am I manic? I don’t think so. I am feeling a bit weary. I’ve been manic; i’ve experienced that energy of cleaning the apartment and rearranging the room at 2 am. I don’t have that kind of superhuman energy right now. In fact, I’d love to do nothing more than sleep but it eludes me. I’ll be trying to snag some natural remedies but in the meantime, I don’t feel like being up until 5! I have counseling at 7 tonight. However I fear I’ll see the sun come up. Five isn’t too far away.

I haven’t really read of anyone suffering from insomnia as a result of Lamictal withdrawal but I am. And by golly, if you like sleep like me, this is torture. I don’t know how I’m going to right myself. I can’t go on sleeping during the day.

Oh wait–I can’t sleep during the day either. And this is simply within the past month down from 200 mg to 125 mg. And to think! My doctor said I could just quit cold turkey.

WHAT IN TARNATIONS MADE HIM SAY THAT? Did he want me to die? Suffer from seizures? Seriously, doc, what the heck?

And then I’ve got the friend who is psycho stalker ex-girlfriend in training who doesn’t understand the meaning of, “I don’t want you get out of my life,” but we’ll save that story for another day.

(Btw, sorry for the misspellings if any. I’m typing this on my itouch keyboard and not spell checking too closely as I go along hoping autocorrect will catch most of mistakes. Guaranteed it has even if there are tons visible. I’m much too tired and apathetic to fix it or care right now. Maybe later. I just want sleep.)

Have you ever obsessed about sleep when you felt like it was constantly eluding you?

And I wrote a heckuva long post for typing this via mobile. :P

About these ads

10 Comments

  1. Stephany said,

    March 10, 2009 at 4:50 am

    Insomnia is a withdrawal symptom of just about any psych med–I had it pretty bad last Spring when I decreased Xanax and went off the extended release version of it at the same time.
    About wine: don’t do it. What happened to me when I decreased Xanax, was the wine increased…one poison for another you might say. It’s a depressant, and causes lack of sleep for me at least. I drank too much wine all last summer and had to take a damn hard look at why: numbing my mind from my life; and then I also saw the xanax withdrawal and increase wine drinking, so did my psychiatrist, and he offered me Lexapro. I declined the Lexapro. Sorry this is a ramble, as I am awake at nearly 2am and saw you post this. I don’t have a portable way to write this, so I’m going back to bed—hope you sleep well, and this is wasn’t an annoying lecture—just passing on a tale that ended up giving me a real kick in the rear.
    The insomina from med withdrawals passes, as does most episodes of it, is what I’ve found. (without med aide to get sleep)Though it could last 6 wks or more.(my experience)
    Good night! :)

  2. Gianna said,

    March 10, 2009 at 10:53 am

    I slept for 1 -2 hours a night (at best) for about 6 month during my Lamictal withdrawal…until I started using some of the amino acids I’ve suggested for you…
    hope they help out…though you know I feel they help more if you’re watching other dietary habits (like drinking wine!)
    it was living hell…I know. Hang on….
    Hey, I just talked to a wonderful young woman who inspired by my blog got off Lamictal relatively painlessly AND is now pregnant and feels better then she ever has!!
    there are victories and many people really don’t suffer horribly…try not to expect to…that can’t help.

  3. Marissa said,

    March 10, 2009 at 1:30 pm

    That wasn’t a lecture, Stephany. :) I appreciate everyone who shares their experiences with me. It helps me to know I’m not alone.
    But I don’t know how I’m going to survive! I think I’m going crazy!

  4. Carter said,

    March 10, 2009 at 8:29 pm

    Shoot. I just started taking lamictal a few months ago. It’s been working really well so far, and I’ve been told some people have taken it for 10 or 20 years which is great. But withdrawl does not sound pleasant.

  5. Tim V said,

    March 12, 2009 at 3:06 am

    i am going back to self medicating. i hate lithium. im ok with …
    more later

  6. JulieC said,

    March 12, 2009 at 3:26 am

    Hmmm…I have never experienced this, but then when I have stopped Lamictal before, it has been to go into into a complete manic binge. In a sense it has been cold turkey in a sense. I am now older and wiser, and I would never consider such foolishness. *hugs* I hope this passes.

  7. tilda said,

    March 29, 2009 at 4:49 am

    glad I found this. have gotten off all meds. lamictal was last to go. suddenly NO SLEEP edgy brain buzzing all night. hard to keep from going crazy when you are not sleeping, or to figure out if it is getting off the meds that is making you crazy, or just not sleeping. It never occurred to me that it was the Lamictal withdrawal that was keeping me awake. I will try to taper more slowly now and maybe get some sleep and turn my brain off.

  8. tilda said,

    March 29, 2009 at 7:24 pm

    it’s Tilda again. any advice about the lamictal buzzing brain no sleep problem? I have gotten off lexapro and suboxone (it’s own special hellish withdrawal) but I CAN NOT GO WITHOUT SLEEP AND HAVE A SCREAMING BUZZING HEADACHE at the same time. I finally broke down and took klonopin to sleep (which works) but now I’ll have to get off that also- right?

  9. Carla said,

    November 28, 2009 at 12:07 am

    I was on Lamictal/Lamotrigene for about 2 1/2 months, the last week going from 100mg to 150mg/day. After being incessantly tired, and reading an ass-load of scary things about the med, I went off of it…my doc is an idiot anyway. I’ve gone cold turkey on other meds before (I’m pretty self-aware and know if something’s not working). Anyway, never had issues before, but this Lamictal withdrawal suuuucks!

    I forgot to take it for two days, then took it one, then stopped altogether…it’s now been 4 full days since I’ve taken it. Now, it’s like my mind and resp and circ system are on permanent manic mode, but my body is at a stand-still. I can’t get the two to coordinate and work together. Even worse is the sleeplessness. It didn’t dawn on me until early this morning that that’s what it was. I keep waking up every 20 minutes or so…and my RLS is back in full force…it hadn’t been acting up in months. Grrrrr. Hopefully this will mellow out, like, tonight. I don’t know how much longer I can handle this!

  10. caroline said,

    April 13, 2011 at 1:12 am

    i have been having terrible insomnia for weeks now trying to get off 200 mg lamictal. been on for years – trying to get off as many meds as possible. it did help me initially, but this withdrawal is something else. i’m up all night, buzzing head, frequent headaches, similar to what others write here. i never had a problem sleeping before! i am down to 75 mg, and its painful. i have a full time job and am in school, and it is difficult to focus. it made me feel better to read here that i am not alone and that hopefully this withdrawal will end someday.


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Follow

Get every new post delivered to your Inbox.

Join 863 other followers

%d bloggers like this: